MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA NEXTAR SPINE MUST SCREWDRIVER - SHORT; INSTRUMENT FOR SPINE SURGERIES

MEDACTA INTERNATIONAL SA NEXTAR SPINE MUST SCREWDRIVER - SHORT; INSTRUMENT FOR SPINE SURGERIES
Catalog Number 03.57.10.0173
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
During nextar surgery, the tip of screwdriver broke during pedicle screw 8.0x85mm insertion.Tapping 8.0 was performed initially.It took time to retrieve the broken piece from the pedicle screw head, but finally pedicle screw was able to retrieve.Additional tapping performed and the surgery finished with pedicle screw 8.0x75mm.Backup screwdriver (same lot) successfully used.Delay time 40 min to retrieve the broken part of the screwdriver and revise the pedicle screw.Total surgery time about 4 hours and 30 min.
 
Additional Manufacturer Narrative
Batch review performed on 15 january 2024.Lot 2252515: (b)(4) items manufactured and released on 18-oct-2022.No anomalies found related to the problem.To date, four other similar events have been reported on the same lot.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&spine project manager on (b)(6) 2024: the screwdriver's tip is broken most probably because the bone tapping was not performed for the entire depth (85mm) necessary to insert the enh poly-axial pedicle screw - cannulated 8x85mm.Corrections.H1 is malfunction.H5 is no.

Brand Name
NEXTAR SPINE MUST SCREWDRIVER - SHORT
Common Device Name
INSTRUMENT FOR SPINE SURGERIES
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18543116
Report Number3005180920-2023-01111
Device Sequence Number15723454
Product Code OLO
UDI-Device Identifier07630345728968
UDI-Public07630345728968
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K210859
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.57.10.0173
Device Lot Number2252515
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2024
Supplement Date Received by Manufacturer12/28/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian